- Experiment. Math.
- Volume 6, Issue 4 (1997), 289-292.
Periodic Gaussian moats
A question of Gordon, mistakenly attributed to Erdős, asks if one can start at the origin and walk from there to infinity on Gaussian primes in steps of bounded length. We conjecture that one can start anywhere and the answer is still no. We introduce the concept of periodic Gaussian moats to prove our conjecture for step sizes of $\sqrt 2$ and 2.
Experiment. Math., Volume 6, Issue 4 (1997), 289-292.
First available in Project Euclid: 7 March 2003
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 11R04: Algebraic numbers; rings of algebraic integers
Secondary: 11Y40: Algebraic number theory computations
Gethner, Ellen; Stark, H. M. Periodic Gaussian moats. Experiment. Math. 6 (1997), no. 4, 289--292. https://projecteuclid.org/euclid.em/1047047189